Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Quintuples with square triplets

Author: Stan Wagon
Journal: Math. Comp. 64 (1995), 1755-1756
MSC: Primary 11E25; Secondary 11D09, 11Y55
MathSciNet review: 1308462
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By applying modern computing power to an 1848 formula of C. Gill, we find five positive integers, every three of which sum to a square.

References [Enhancements On Off] (What's this?)

  • [1] L. E. Dickson, History of the theory of numbers, Vol. 2, Chelsea, New York, 1971.
  • [2] C. Gill, Application of the angular analysis to the solution of indeterminate problems of the second degree, Wiley, New York, 1848.
  • [3] Richard K. Guy, Unsolved problems in number theory, 2nd ed., Problem Books in Mathematics, Springer-Verlag, New York, 1994. Unsolved Problems in Intuitive Mathematics, I. MR 1299330 (96e:11002)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11E25, 11D09, 11Y55

Retrieve articles in all journals with MSC: 11E25, 11D09, 11Y55

Additional Information

PII: S 0025-5718(1995)1308462-9
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia